Alert archive / Nevada / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 1, 2019, 2:29 PM PDT for White Pine County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 2:29 PM PDT (21:29 UTC)
- Expired
- Jun 1, 2019, 3:00 PM PDT
- In force
- 31 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County White Pine County, NV
The radar
The Cedar City radar (KICX), 170 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226
WUUS55 KLKN 012129
SVRLKN
NVC033-012200-
/O.NEW.KLKN.SV.W.0002.190601T2129Z-190601T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
229 PM PDT Sat Jun 1 2019
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
Southeastern White Pine County in northeastern Nevada...
* Until 300 PM PDT.
* At 229 PM PDT, a severe thunderstorm was located 11 miles south of
Garrison, or 17 miles south of Baker, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern White Pine County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 11410 3877 11420 3892 11406 3891 11405
3870 11405
TIME...MOT...LOC 2129Z 221DEG 14KT 3877 11406
HAIL...1.25IN
WIND...60MPH
$$
SH2 follow-up statements
013
WWUS55 KLKN 012149
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
249 PM PDT Sat Jun 1 2019
NVC033-012200-
/O.CON.KLKN.SV.W.0002.000000T0000Z-190601T2200Z/
White Pine NV-
249 PM PDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR SOUTHEASTERN WHITE PINE COUNTY...
At 249 PM PDT, a severe thunderstorm was located 7 miles south of
Garrison, or 14 miles southeast of Baker, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern White Pine County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 11406 3891 11405 3879 11405 3879 11418
TIME...MOT...LOC 2149Z 221DEG 14KT 3883 11399
HAIL...1.00IN
WIND...60MPH
$$
99921
WWUS55 KLKN 012159
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
259 PM PDT Sat Jun 1 2019
NVC033-012209-
/O.EXP.KLKN.SV.W.0002.000000T0000Z-190601T2200Z/
White Pine NV-
259 PM PDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITE PINE COUNTY
WILL EXPIRE AT 300 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3892 11406 3891 11405 3879 11405 3879 11418
TIME...MOT...LOC 2159Z 221DEG 14KT 3884 11397
$$
99What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:25 AM PDT, 13 hours 4 minutes earlier.
Area forecast discussion, Jun 1, 1:25 AM PDT, 13 hours 4 minutes before
Area Forecast Discussion National Weather Service Elko NV 125 AM PDT Sat Jun 1 2019 .SYNOPSIS...Showers and thunderstorms are expected to develop each afternoon over portions of northern and central NV in the coming week, with high temperatures trending warmer. Rivers, streams, and lakes should remain higher than normal. Field, pastures, and low spots will be muddy. && .SHORT TERM...Today through Sunday night. The upper low which has overstayed its welcome is still centered over coastal southern California. By early Sunday it will make a less than dramatic saunter into inland southern California. Later Sunday it opens up briefly but circulation still centered over extreme southern California with the trough axis extending northeast across the Great Basin into southern Idaho. Hence, the forecast is for unsettled to active weather each afternoon and evening. Sufficient instability and moisture to warrant isolated to scattered thunderstorms each afternoon and evening, with showers lasting into the night. Some storms will produce cold air funnels, small hail, and brief heavy showers. Training will also enhance the possibility of flooding or rapid rises on smaller creeks and washes. Temps on the rise a bit so at least it will make summer visible on the far horizon. .LONG TERM...Monday through next Saturday. Elongated closed low circulation centered over California and Nevada, shifts eastward and slowly opens up Monday and Tuesday. Southwest flow will develop ahead of the next Pacific trough, leading to some drier air advecting into the state; however, instability and boundary layer moisture continue to develop spotty afternoon showers and thunderstorms mainly in the eastern part of the state. Coverage and intensity will be far less than the current activity. In fact, many storms may be on the dry side (i.e. virga). 500mb heights do rise as the ridge axis tries to build into the area; thus, temperatures rise to near or above normal by Tuesday and Wednesday, with the highest temperatures in valleys of northern Nye and Humboldt counties (maybe a 90 or two). Uncertainty increases for the Thursday through Saturday period. as all models show differing amplitudes and positions regarding the next upstream trough/front. Most drive the tail end of a dry cold front near the ID/NV border late Thursday, followed by the 500mb trof on Friday. How deep the trof digs and how much moisture is pulled into the area remains the big question However, it is certain, southwest winds will main the impact Thursday and Friday with advisories likely, followed by a drop in high temperatures Friday and Saturday (back to the 70s for many locations). && .AVIATION...Expect additional showers and thunderstorms tomorrow afternoon with potential for gusty outflow winds or brief heavy rain. The only exception is KTPH where most of the activity should just to the stay north or east of the airport. && .FIRE WEATHER...More unsettled weather through Sunday. The entire fire district will be largely covered by showers and thunderstorms Saturday, with scattered storms. Decreasing Saturday night. Then Sunday, more widespread coverage of showers and storms but storms will be more isolated. With relatively slow movement of storms, some showers will be briefly heavy. Expect streams and lakes to remain high, with wet to muddy roads and fields. && .HYDROLOGY...Running out of ways to say "wet and floody". Most streams are running high to over flood stage. Even dry washes still have water in them. Low spots are essentially mud. Flood warnings on the Humboldt River and its larger tribs will stay in effect until further notice. Computer models keep the region stormy through several more days. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/85/85/98
In the hours before
Special weather statement, Jun 1, 1:54 PM PDT, 35 minutes before
Special Weather Statement National Weather Service Elko NV 154 PM PDT Sat Jun 1 2019 NVZ031-012130- Northern Elko County NV- 154 PM PDT Sat Jun 1 2019 ...SPECIAL WEATHER STATEMENT... At 153 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Midas, moving northwest at 15 mph. Half inch hail will be possible with this storm. This storm will remain over mainly rural areas of west central Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4140 11645 4130 11655 4135 11683 4155 11667 TIME...MOT...LOC 2053Z 125DEG 12KT 4138 11660 JR
Special weather statement, Jun 1, 1:59 PM PDT, 30 minutes before
Special Weather Statement
National Weather Service Elko NV
159 PM PDT Sat Jun 1 2019
NVZ037-012145-
Southern Lander County and Southern Eureka County NV-
159 PM PDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
245 PM PDT...
At 159 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of New Pass Summit, moving northwest at 5 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
New Pass Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3943 11764 3946 11764 3946 11766 3949 11760
3952 11759 3954 11752 3953 11749 3959 11747
3942 11733 3933 11752 3941 11768 3943 11767
TIME...MOT...LOC 2059Z 143DEG 6KT 3944 11753
99Special weather statement, Jun 1, 2:01 PM PDT, 28 minutes before
Special Weather Statement National Weather Service Elko NV 201 PM PDT Sat Jun 1 2019 NVZ035-012145- White Pine County NV- 201 PM PDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE COUNTY UNTIL 245 PM PDT... At 201 PM PDT, Doppler radar was tracking a strong thunderstorm near Schellbourne, moving north at 5 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Cherry Creek and Highway 93. LAT...LON 3979 11469 3980 11491 4005 11489 4004 11460 TIME...MOT...LOC 2101Z 188DEG 6KT 3989 11475 99
Special weather statement, Jun 1, 2:08 PM PDT, 21 minutes before
Special Weather Statement National Weather Service Elko NV 208 PM PDT Sat Jun 1 2019 NVZ035-039-012200- South Central Elko County NV-White Pine County NV- 208 PM PDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 300 PM PDT... At 208 PM PDT, Doppler radar was tracking a strong thunderstorm 18 miles southeast of Ruby Lake, moving north at 5 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central White Pine and southern Elko Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3990 11516 3992 11534 4015 11534 4013 11504 TIME...MOT...LOC 2108Z 188DEG 6KT 4002 11523 99
Special weather statement, Jun 1, 2:14 PM PDT, 15 minutes before
Special Weather Statement National Weather Service Elko NV 214 PM PDT Sat Jun 1 2019 NVZ039-012200- South Central Elko County NV- 214 PM PDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 300 PM PDT... At 214 PM PDT, Doppler radar was tracking a strong thunderstorm near Currie, moving north at 10 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Currie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4016 11473 4016 11487 4033 11491 4033 11469 TIME...MOT...LOC 2114Z 185DEG 9KT 4022 11480 99
Special weather statement, Jun 1, 2:21 PM PDT, 8 minutes before
Special Weather Statement
National Weather Service Elko NV
221 PM PDT Sat Jun 1 2019
NVZ037-012200-
Southern Lander County and Southern Eureka County NV-
221 PM PDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
300 PM PDT...
At 220 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles east of New Pass Summit, moving north at 10
mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with
these storms.
Locations impacted include...
New Pass Summit, Austin, Bob Scott Summit, Highway 50, and Mount
Callaghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3952 11757 3953 11750 3956 11748 3961 11748
3962 11746 3964 11749 3968 11746 3970 11748
3974 11737 3972 11695 3944 11699 3940 11733
3950 11760
TIME...MOT...LOC 2120Z 185DEG 9KT 3952 11729
99The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:09 PM PDT | Special Weather Statement | LKN | 51 min | |
| May 31, 5:17 PM PDT | Special Weather Statement | LKN | Eureka | 28 min |
| May 31, 5:38 PM PDT | Special Weather Statement | LKN | 37 min | |
| May 31, 8:21 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Jun 1, 11:58 AM PDT | Special Weather Statement | LKN | 47 min | |
| Jun 1, 12:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jun 1, 1:06 PM PDT | Special Weather Statement | LKN | Churchill | 39 min |
| Jun 1, 1:39 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jun 1, 1:54 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jun 1, 1:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jun 1, 2:01 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jun 1, 2:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jun 1, 2:14 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jun 1, 2:21 PM PDT | Special Weather Statement | LKN | Lander | 39 min |
| Jun 1, 2:27 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jun 1, 2:50 PM PDT | Special Weather Statement | LKN | Lander | 25 min |
| Jun 1, 3:03 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jun 1, 3:22 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jun 1, 3:35 PM PDT | Special Weather Statement | LKN | Lander | 40 min |
| Jun 1, 3:37 PM PDT | Special Weather Statement | LKN | Lander | 38 min |
| Jun 1, 4:05 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jun 1, 4:18 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jun 1, 4:54 PM PDT | Special Weather Statement | LKN | 51 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.